Dr Serguei Novak


Dr Serguei Novak
NameDr Serguei Novak
Job titleSL in Finance
Research institute
Primary appointmentDesign Engineering & Mathematics
Email addresss.novak@mdx.ac.uk
ORCIDhttps://orcid.org/0000-0001-7929-7641
Contact categoryResearcher

Biography

Biography

DSc, PhD, MSc.

Teaching

I teach "Risk measurement" and "Portfolio analysis" modules to MSc students. 

Education and qualifications

DSc, PhD, MSc.

Grants

EPSRC
01 Sept 2022
EPSRC

Prizes and Awards

1st Prize for young mathematicians

1988-10-16

Institute of Mathematics, Novosibirsk.

Research outputs

On Poisson approximation

Novak, S. 2024. On Poisson approximation. Journal of Theoretical Probability. https://doi.org/10.1007/s10959-023-01310-4

On the T-test

Novak, S. 2022. On the T-test. Statistics & Probability Letters. 189. https://doi.org/10.1016/j.spl.2022.109562

Compound Poisson approximation

Čekanavičius, V. and Novak, S. 2022. Compound Poisson approximation. Probability Surveys. 19, pp. 271-350. https://doi.org/10.1214/22-PS8

Poisson approximation. Addendum

Novak, S. 2021. Poisson approximation. Addendum. Probability Surveys. 18, pp. 272-275. https://doi.org/10.1214/21-PS2

Poisson approximation in terms of the Gini-Kantorovich distance

Novak, S. 2021. Poisson approximation in terms of the Gini-Kantorovich distance. Extremes. 24 (1), pp. 64-87. https://doi.org/10.1007/s10687-020-00392-1

On the T-test

Novak, S. 2020. On the T-test.

Poisson approximation

Novak, S. 2019. Poisson approximation. Probability Surveys. 16, pp. 228-276. https://doi.org/10.1214/18-PS318

On the accuracy of poisson approximation

Novak, S. 2019. On the accuracy of poisson approximation. Extremes. 22 (4), pp. 729-748. https://doi.org/10.1007/s10687-019-00350-6

Non-parametric lower bounds and information functions

Novak, S. 2018. Non-parametric lower bounds and information functions. ISNPS-Third Conference of the International Society for Nonparametric Statistics (ISNPS). Avignon, France 11 - 16 Jun 2016 Springer. pp. 69-83 https://doi.org/10.1007/978-3-319-96941-1

On the length of the longest head run

Novak, S. 2017. On the length of the longest head run. Statistics & Probability Letters. 30, pp. 111-114. https://doi.org/10.1016/j.spl.2017.06.020

Asymptotic properties of the distribution of the length of the longest head run

Novak, S. 1988. Asymptotic properties of the distribution of the length of the longest head run. Thesis Russian Academy of Sciences Institute of Mathematics (Novosibirsk)

Measures of financial risk

Novak, S. 2016. Measures of financial risk. in: Longin, F. (ed.) Extreme Events in Finance: A Handbook of Extreme Value Theory and its Applications Wiley. pp. 215-237

Limit theorems and estimates of rates of convergence in extreme value theory. – DSc thesis

Novak, S. 2013. Limit theorems and estimates of rates of convergence in extreme value theory. – DSc thesis. Thesis St. Petersburg branch of Steklov Institute of Mathematics, Russian Academy of Sciences, and St. Petersburg University St. Petersburg Department of Steklov Institute of Mathematics

On measures of financial risk

Novak, S. 2015. On measures of financial risk. International Conference on Risk Analysis ICRA 6 / RISK 2015. Barcelona, Spain 26 - 29 May 2015 FUNDACIÓN MAPFRE. pp. 541-550

Lower bounds to the accuracy of inference on heavy tails

Novak, S. 2014. Lower bounds to the accuracy of inference on heavy tails. Bernoulli. 20 (2), pp. 979-989. https://doi.org/10.3150/13-BEJ512

On the accuracy of inference on heavy-tailed distributions

Novak, S. 2013. On the accuracy of inference on heavy-tailed distributions. Theory of Probability and Its Applications. 58 (3), pp. 509-518. https://doi.org/10.1137/S0040585X97986710

On exceedances of high levels

Novak, S. and Xia, A. 2012. On exceedances of high levels. Stochastic Processes and their Applications. 122 (2), pp. 582-599. https://doi.org/10.1016/j.spa.2011.09.003

Extreme value methods with applications to finance.

Novak, S. 2011. Extreme value methods with applications to finance. CRC Press, Chapman & Hall.

On limiting cluster size distributions for processes of exceedances for stationary sequences.

Borovkov, K. and Novak, S. 2010. On limiting cluster size distributions for processes of exceedances for stationary sequences. Statistics & Probability Letters. 80 (23-24), pp. 1814-1818. https://doi.org/10.1016/j.spl.2010.08.006

A remark concerning value-at-risk

Novak, S. 2010. A remark concerning value-at-risk. International Journal of Theoretical and Applied Finance. 13 (4), pp. 507-515. https://doi.org/10.1142/S0219024910005917

Impossibility of consistent estimation of the distribution function of a sample maximum.

Novak, S. 2010. Impossibility of consistent estimation of the distribution function of a sample maximum. Statistics. 44 (1), pp. 25-30. https://doi.org/10.1080/02331880902986497

Advances in extreme value theory with applications to finance.

Novak, S. 2009. Advances in extreme value theory with applications to finance. in: Keene, J. (ed.) New business and finance research developments. New York Nova Science Publishers. pp. 199-251

Lower bounds to the accuracy of sample maximum estimation.

Novak, S. 2009. Lower bounds to the accuracy of sample maximum estimation. Theory of stochastic processes. 15(31) (2), pp. 156-161.

Evaluating currency risk in emerging markets.

Novak, S., Dalla, V. and Giraitis, L. 2007. Evaluating currency risk in emerging markets. Acta applicandae mathematicae.. 97 (1-3), pp. 163-175.

Measures of financial risks and market crashes.

Novak, S. 2007. Measures of financial risks and market crashes. Theory of stochastic processes. 13 (1-2), pp. 182-193.

The magnitude of a market crash can be predicted

Novak, S. and Beirlant, J. 2006. The magnitude of a market crash can be predicted. Journal of Banking and Finance. 30 (2), pp. 453-462.

A new characterization of the normal law

Novak, S. 2006. A new characterization of the normal law. Statistics & Probability Letters. 77 (1), pp. 95-98.

On self-normalized sums and student's statistic

Novak, S. 2005. On self-normalized sums and student's statistic. Theory of Probability and Its Applications. 49 (2), pp. 336-344. https://doi.org/10.1137/S0040585X97981081

On Gebelein's correlation coefficient

Novak, S. 2004. On Gebelein's correlation coefficient. Statistics & Probability Letters. 69 (3), pp. 299-303.

On the accuracy of multivariate compound Poisson approximation

Novak, S. 2003. On the accuracy of multivariate compound Poisson approximation. Statistics & Probability Letters. 62 (1), pp. 35-43. https://doi.org/10.1016/S0167-7152(02)00422-4

Inference on heavy tails from dependent data.

Novak, S. 2002. Inference on heavy tails from dependent data. Siberian advances in mathematics. 12 (2), pp. 73-96.

On self-normalised sums [supplement]

Novak, S. 2002. On self-normalised sums [supplement]. Mathematical methods of statistics.. 11 (2), pp. 256-258.

Long head runs and long match patterns.

Novak, S. and Embrechts, P. 2002. Long head runs and long match patterns. in: Sandmann, K. and Schönbucher, P. (ed.) Advances in finance and stochastics: essays in honour of Dieter Sondermann. London Springer. pp. 57-69

Compound poisson approximation for the distribution of extremes

Novak, S., Barbour, A. and Xia, A. 2002. Compound poisson approximation for the distribution of extremes. Advances in applied probability. 34 (1), pp. 223-240. https://doi.org/10.1239/aap/1019160958

Multilevel clustering of extremes

Novak, S. 2002. Multilevel clustering of extremes. Stochastic Processes and their Applications. 97 (1), pp. 59-75. https://doi.org/10.1016/S0304-4149(01)00123-5

On the mode of an unknown probability distribution

Novak, S. 2000. On the mode of an unknown probability distribution. Theory of Probability and Its Applications. 44 (1), pp. 109-113. https://doi.org/10.1137/s0040585x97977392

On self-normalised sums.

Novak, S. 2000. On self-normalised sums. Mathematical methods of statistics.. 9 (4), pp. 415-436.

Confidence intervals for a tail index estimator

Novak, S. 2000. Confidence intervals for a tail index estimator. in: Franke, J., Stahl, G. and Hardle, W. (ed.) Measuring risk in complex stochastic systems London Springer.

Generalised kernel density estimator

Novak, S. 1999. Generalised kernel density estimator. Theory of Probability and Its Applications. 44 (3), pp. 570-583. https://doi.org/10.1137/S0040585X97977781

On blocks and runs estimators of extremal index

Weissman, I. and Novak, S. 1998. On blocks and runs estimators of extremal index. Journal of Statistical Planning and Inference. 66 (2), pp. 281-288. https://doi.org/10.1016/S0378-3758(97)00095-5

On the limiting distribution of extremes

Novak, S. 1998. On the limiting distribution of extremes. Siberian Adv. Math.. 8 (2), pp. 70-95.

On the joint limiting distribution of the first and the second maxima

Novak, S. and Weissman, I. 1998. On the joint limiting distribution of the first and the second maxima. Communications In Statistics. Stochastic Models. 14 (1-2), pp. 311-318. https://doi.org/10.1080/15326349808807473

On the Erdös-Rènyi maximum of partial sums

Novak, S. 1998. On the Erdös-Rènyi maximum of partial sums. Theory of Probability and Its Applications. 42 (2), pp. 254-270. https://doi.org/10.1137/S0040585X97976118

On extreme values in stationary sequences

Novak, S. 1996. On extreme values in stationary sequences. Siberian Adv. Math.. 6 (3), pp. 68-80.

On the distribution of the ratio of sums of random variables

Novak, S. 1996. On the distribution of the ratio of sums of random variables. Theory of Probability and Its Applications. 41 (3), pp. 479-503. https://doi.org/10.1137/S0040585X97975228

Statistical estimation of the maximal eigenvalue of a matrix

Novak, S. 1996. Statistical estimation of the maximal eigenvalue of a matrix. Russian Math. (Izvestia Vys. Ucheb. Zaved.). 41 (5), pp. 46-49.

Long match patterns in random sequences

Novak, S. 1995. Long match patterns in random sequences. Siberian Adv. Math.. 5 (3), pp. 128-140.

Asymptotic expansions for the maximum of random number of random variables

Novak, S. 1994. Asymptotic expansions for the maximum of random number of random variables. Stochastic Processes and their Applications. 51 (2), pp. 297-305. https://doi.org/10.1016/0304-4149(94)90047-7

Poisson approximation for the number of long match patterns in random sequences

Novak, S. 1994. Poisson approximation for the number of long match patterns in random sequences. Theory of Probability and Its Applications. 39 (4), pp. 593-603. https://doi.org/10.1137/1139045

On the asymptotic distribution of the number of random variables exceeding a given level

Novak, S. 1993. On the asymptotic distribution of the number of random variables exceeding a given level. Siberian advances in mathematics. 3 (4), pp. 108-122.

Inference about the Pareto--type distribution

Novak, S. 1992. Inference about the Pareto--type distribution. Transactions of the Eleventh Prague Conference on Information Theory, Statistical Decision Functions, Random Processes. Prague 26 - 31 Aug 1990 pp. 251-258

Longest runs in a sequence of m-dependent random variables

Novak, S. 1992. Longest runs in a sequence of m-dependent random variables. Probability Theory and Related Fields. 91 (3-4), pp. 269-281. https://doi.org/10.1007/BF01192057

Rate of convergence in the limit theorem for the length of the longest head run

Novak, S. 1991. Rate of convergence in the limit theorem for the length of the longest head run. Siberian Mathematical Journal. 32 (3), pp. 444-448. https://doi.org/10.1007/BF00970481

On the distribution of the maximum of random number of random variables

Novak, S. 1991. On the distribution of the maximum of random number of random variables. Theory Probab. Appl.. 36 (4), pp. 714-721.

Asymptotics of the distribution of the ratio of sums of random variables

Novak, S. and Utev, S. 1990. Asymptotics of the distribution of the ratio of sums of random variables. Siberian Mathematical Journal. 31 (5), pp. 781-788. https://doi.org/10.1007/BF00974491

Asymptotic expansions in the problem of the longest head run for Markov chain with two states

Novak, S. 1989. Asymptotic expansions in the problem of the longest head run for Markov chain with two states. Trudy Inst. Math. (Novosibirsk). 13, pp. 136-147.

Time intervals of constant sojourn of a homogeneous Markov chain in a fixed subset of states

Novak, S. 1988. Time intervals of constant sojourn of a homogeneous Markov chain in a fixed subset of states. Siberian Mathematical Journal. 29 (1), pp. 100-109. https://doi.org/10.1007/BF00975021
  • 1550
    total views of outputs
  • 108
    total downloads of outputs
  • 228
    views of outputs this month
  • 29
    downloads of outputs this month